Sun exposure

I hope you don't mind but I have a question, any help appreciated. I have APS but tests for Lupus such as ANA always come back negative. But every time I am in direct sunlight I get a burning sensation on my face with a non itchy rash that can last for hours. Some times this is accompanied with a horrible headache or general feeling of being shaky and heart racing. I always wear sunscreen. Anyone had anything similar?

8 Replies

oldestnewest
  • Before I started warfarin I could not stand Sunlight. The light was too much and I also had problems with my eyes.

    My Rheumatologist says we can have pieces of SLE sometimes. I have been told I have primary APS.

    Are you enough and well anticoagulated?

    Best wishes from Kerstin in Stockholm

  • I have exactly the same issue. As it only lasts hours i have taken photos to show my consultant in August. My APS was diagnosed after miscarriage so am not on Warf etc... Am very new to all this so will be interested in any other replies you get?!

  • I used to have this problem -- back in my 20s when I also had recurring bouts of mono, aka glandular fever. Thankfully I outgrew those problems. My ANA still fluctuates between positive and negative.

  • my face becomes flushed and red on cheeks...looks like I am blushing or had too much to drink....this happens when my face gets warm....not only sunlight...but

    sleeping...drying my hair w/ electric dryer....or simply getting overheated....

    I do not have the pale complexion one associates with 'rosy cheeks or blushing'

    so I am worried.....ice usually calms it down

  • I have APS and have been put on hydroxychloriquine (placquinel), amongst other medication. One of the side effects of hydroxychloriquine is going red in the sun. I have to cover my arms, chest, wear a sun hat and have a parasol. Many A time I can't be bothered and I pay the price by looking like a red tomato. Not cool ... and yes I even use sunscreen.

  • My Dc's say NO direct sun as it can thicken my blood

  • I have stopped Plaquenil after nearly 4 months as it wasn't making any difference to me. One if the side effects was being sun sensitive-bit hard when I Iive in a sunny climate! If i forgot the sunscreen I would get rashes on exposed bits and feel a bit flushed.

  • I take piriton tablets daily for two whole weeks before a holiday and daily when there. I also have to wear 8-15 sunscreen - but it works for me. Don't sunbathe but I walkmiles and swim like a fish and end up with lovely healthy colour and no rash or blister or flushing...worth a try

You may also like...